Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pretty_paints

DALACIN TOPICAL LOTION (and mino/oxytetracycline resistance)

hey all of you,

Iv been reading these posts and it seems like quite a helpful place, so im going to hit you with some of my questions! ooh lucky you hey

Iv been on Minocycline 100mg/day for about a year now. Was brilliant, now its stopped being so brilliant. Acne isnt a huge problem for me. I mean, at times my skin can get pretty bad, but at the moment Im being treated for severe depression and that really is my main concern right now (nb: the depression isnt really related to acne).

Well wouldnt it be nice to have pretty skin! I think the thing Id like best is not to have to wear make up! When my skin was clear a while back I hardly ever wore it, and I looooved it. If you stay over with someone, you can wake up in the morning looking a bit groggy maybe, a bit tired, but with beautiful clear skin - instead of like some lumpy monster!

Anyway Katie, lets get to the point.

So, when the minocycline stopped working, I tried Dans routine, with a 2.5% product. The good news was that the BP was absolutely sensational, and it literally CLEARED (or at least dried up v.nicely) my skin OVERNIGHT. My skin felt great, dry, smooth, healthy. I would recommend it to everyone. But ALAS, the second day I used it, things started to go a bit weird, and the third day I was down at the doctors with a massive allergic reaction to it. I could barely see coz my eyes were so puffed up! haha (well it wasnt exactly ammusing at the time, but hey). My face was BRIGHT RED, I was like a snake shedding every inch of skin. Mmm, what an attractive sight I was Well I stayed in for about a week dosed up on antihistamines, until it went down. By the way, I just want to emphasise that this reaction was coz I was allergic. BP seems to be a fab product if you can tolerate it.

So next up, I try Retin-A 0.025%. This again was nice. It felt great to put on my skin, much nicer than the BP. I got it in a gel, and when I put it on it was really cool, dried up my skin and left it smooth and feelin really cleansed. However I had a SIMILAR reaction. That really annoyed me. It was nowhere near as bad as BP, but bad enough to make my face blotchy again.

Right...

So on to the next thing. Dalacin Topical Lotion. So here come my questions. You see, Iv been using it for a few days now, and I know of course it will take a long time to start to work, but it feels just so yuk and greasy. I do wear make up sometimes, and when I was on the Retin-A I could apply make-up almost immediately afterwards. But with this gunk, even HOURS after Iv applied it, my faces is really sticky to the touch. Yuk yuk yuk. So basically I wanted to know:

1) Does this product actually work? If so, how long does it take? And how does it compare to BP or Retin-A?

2) Will this product keep making my face so oily and sticky? Or will it change the more I use it? Maybe I could just wear it at night. I just cant bear having the spots AND a load of slimy stuff all over my face!!

3) Do I have to keep it on? I mean, could I put the Dalacin on, then leave it for say an hour and then wash it off - or will that make it ineffective? Maybe I could just wipe off the excess? What have other people done?

4) Can I use the two together? I was thinking of using the Retin-A a bit like a spot zapper - directly on those big fat mumma spots - rather than over my entire face as I did before. And then put the Dalacin on top?

Last question of all, I was on oxytetracycline for about a year or so before I went on the minocycline. Then it stopped working. Thats when I went on the minocycline. So my question is this, if I went back on the oxytetracycline would I still be resistant to it (well not me, the bacteria!)?? I mean, is it like "once immune, always immune" or can that change?

Okay brill. Thanks for any replies in advance! Ooh one last thing, I take Efexor XR for depression/OCD. If there are any docs in here, just let me know if any of these acne-drugs will interfere with the Efexor or make it less effective? That is my priority. Thanks.

bye xxxxxxxxxxxx

Share this post


Link to post
Share on other sites

hi ther wel my docter gave me that dalacin lotion and it made my skin worse and grrasy my docter did give me sum pills called tetralysal 300 mg that help my skin alot i think the lotion is a waste of time it make u feal worse all stick and graesy it made my skin so much worse hope this helps

Share this post


Link to post
Share on other sites

Try using a lot less of it. I've used clindamycin topicals and that was the key. The more I applied, the oilier I "looked".

1. Should work in about a week or two really. BP, Clindamycin, and Retin A are all different types of acne medicines, so you can't really compare. That's like comparing a car motor and car brakes; they're all necessary to function. Try using the BP/Clindamycin in the morning, and Retin A every night (unless your skin is irritated, then every other/every third day).

2. Yeah, it will. I heard the clindamycin LOTION is better than the topical. It probably won't change. Try using less?

3. Leave it on for best results. And washing it off probably means washing 3 times a day, which is NOT good. Twice max!

4. Retin A shouldn't be used as spot treatment. It doesn't work like that.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×